Thunderstorm Wind, Echols
- When
- March 1, 1:00 PM EST
- Where
- Echols County, Mayday
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 30.817, -83.000
Large trees down on power lines.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 1, 9:00 AM EST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 900 AM EST SAT MAR 1 2003 JUST HAD A REPORT OF SOFTBALL SIZED HAIL IN HAMPTON...BRADFORD COUNTY WITH SUPERCELL ENTERING CLAY COUNTY. WINDSHIELDS AND WINDOWS HAVE BEEN KNOCKED OUT ALONG ITS PATH. ENOUGH SAID...BUSY AS ALL HECK. NO CHANGES TO FORECASTS AT THIS TIME. .JAX... FL...NONE. GA...NONE. SANDRIK
FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-012300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EST SAT MAR 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... RAIN AND THUNDERSTORMS WILL BE WIDESPREAD THIS AFTERNOON AND TONIGHT WITH THE MAIN AREA OF RAINFALL THIS AFTERNOON ALONG AND NORTH OF THE STATE LINE. A FEW STORMS MAY BECOME SEVERE AND IT IS POSSIBLE A WATCH WILL BE NECESSARY LATER TODAY. RAIN WILL BE HEAVY AT TIMES...CAUSING PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS NORTHEAST FLORIDA ON SUNDAY BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON OR THIS EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
FLZ031-032-011315- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 725 AM EST SAT MAR 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT BRADFORD AND WESTERN CLAY COUNTIES THROUGH 815 AM... AT 725 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER HAMPTON...OR ABOUT 11 MILES NORTHWEST OF MELROSE...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HAMPTON...STARKE... LAWTEY...KINGSLEY AND MIDDLEBURG THROUGH 815 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BROYLES
FLZ020-021-011500- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 922 AM EST SAT MAR 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT SUWANNEE AND HAMILTON COUNTIES THROUGH 10 AM EST... AT 922 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER MUCH OF SUWANNEE AND HAMILTON COUNTIES. MOVEMENT WAS NORTH TO NORTHEAST AROUND 30 MPH. AREAS IN THE PATH OF THESE STORMS THROUGH 1000 AM EST INCLUDE...WELLBORN...LIVE OAK...HOUSTON... CROSSROADS...SUWANNEE SPRINGS AND JASPER. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ZAPPE
FLZ022-023-GAZ150-164-011515- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 935 AM EST SAT MAR 1 2003 ...NUMEROUS STRONG THUNDERSTORMS WILL IMPACT NORTHERN COLUMBIA... NORTHERN BAKER AND SOUTHERN CHARLTON COUNTIES THROUGH 1015 AM... AT 935 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS STRONG THUNDERSTORMS NORTH OF INTERSTATE 10. THESE STORMS WERE MOVING NORTH TO NORTHEAST AROUND 30 MPH. AREAS IN THE PATH OF THESE STORMS THROUGH 1015 AM INCLUDE...ST. GEORGE AND TAYLOR. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ZAPPE
FLZ024-025-011545- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1007 AM EST SAT MAR 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN NASSAU COUNTY AND DUVAL COUNTY THROUGH 1045 AM... AT 1007 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF BALDWIN...OR ABOUT 20 MILES SOUTHWEST OF CALLAHAN...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BALDWIN...BRYCEVILLE... NASSAU VILLAGE-RATLIFF...JACKSONVILLE INTERNATIONAL AND DOWNTOWN JACKSONVILLE THROUGH 1045 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ZAPPE
FLZ024-025-011655- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1101 AM EST SAT MAR 1 2003 A BAND OF STRONG THUNDERSTORMS ALONG THE BEACHES WILL MOVE EAST INTO THE COASTAL WATERS BY 1110 AM. ANOTHER BAND OF STRONG THUNDERSTORMS JUST WEST OF JACKSONVILLE WILL AFFECT THE AREA THROUGH 12 PM WITH THE MAIN THREAT BEING HEAVY DOWNPOURS. GUSTY WINDS UP TO 50 MPH...HEAVY RAINFALL...AND DANGEROUS LIGHTNING ARE POSSIBLE WITH THESE STORMS. STREET FLOODING MAY DEVELOP. A FLOOD ADVISORY FOR DUVAL AND NASSAU COUNTIES CONTINUES UNTIL 1230 PM. MZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
1114 AM EST SAT MAR 1 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0856 AM HAMPTON FL 4.50 INCH HAIL
03/01/03 BRADFORD REPORTED BY EMERGENCY
MANAGEMENT
0840 AM 5 S ORANGE PARK FL 1.00 INCH HAIL
03/01/03 CLAY LARGE HAIL TO QUARTER
SIZED AT FLEMING
ISLANDREPORTED BY SKYWARN
SPOTTER
0830 AM PENNEY FARMS FL 1.00 INCH HAIL
03/01/03 CLAY REPORTED BY SKYWARN
SPOTTER
0810 AM KEYSTONE HEIGHTS FL 1.00 INCH HAIL
03/01/03 CLAY REPORTED BY SKYWARN
SPOTTER
0920 AM BELLMORE FL 1.75 INCH HAIL
03/01/03 CLAY GOLFBALL SIZED HAIL ON
SR-21 COVERED GROUND.
REPORTED BY EMERGENCY
MANAGEMENT
0845 AM BROOKER FL 1.50 INCH HAIL
03/01/03 BRADFORD HAIL REPORTED THE SIZE OF
PING PONG BALLSREPORTED BY
LAW ENFORCEMENT
1000 AM FRUIT COVE FL .75 INCH HAIL
03/01/03 ST JOHNS REPORTED BY LAW
ENFORCEMENT
0833 AM 2 NW WALDO FL 1.50 INCH HAIL
03/01/03 ALACHUA ALONG CR - 1475 COULD HEAR
THE HAIL COMING.REPORTED BY
GENERAL PUBLIC
0810 AM ALACHUA FL 1.00 INCH HAIL
03/01/03 ALACHUA QUARTER SIZE AND LARGER
KNOCKING OUT WINDSHIELDS ON
I-75REPORTED BY LAW
ENFORCEMENT
0830 AM 10 N GREEN COVE SPRINGS FL .88 INCH HAIL
03/01/03 CLAY REPORTED BY GENERAL PUBLIC
0836 AM ORANGE PARK FL .75 INCH HAIL
03/01/03 CLAY OFF SR-220REPORTED BY
GENERAL PUBLIC
0836 AM 5 S ORANGE PARK FL 1.00 INCH HAIL
03/01/03 CLAY QUARTER SIZED IN EAGLE
HARBORREPORTED BY GENERAL
PUBLIC
0800 AM ALACHUA FL 60 MPH TSTM WIND GUST
03/01/03 ALACHUA WITH DIME SIZED
HAILREPORTED BY BROADCAST
MEDIA
0815 AM 6 W WALDO FL 1.75 INCH HAIL
03/01/03 ALACHUA DAMAGED CARS COVERED
GROUND AND DAMAGED
HOMESREPORTED BY SKYWARN
SPOTTER
PTWThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Large trees down on power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5340908.